Search the Community
Showing results for tags 'tegretol'.
Found 6 results
Changing Meds - Or whatever
MNK99 posted a topic in Bipolar Spectrum Disorder - The Pole DanceHello. I have an appointment on Monday with my Psychiatrist. I am treating ADHD with dexedrine 20-40mg a day and 5mg here and there. It varies... Not working and done school right now so I am not taking any except for interviews or when things fall apart. In any case I recently stopped Lamictal because as much as I loved it, it was messing something up. I had a lot of fluid retention - not sure if edema or something else. It made me look obese almost despite being fairly thin (Not from actual weight gain but rather I had a lot of water/ fluid retention). Not sure if that's due to liver enzymes, kidney issues or whatever else. Anyways I am fairly depressed a lot as I have put an end to a major chapter in my life (a long drawn out battle with my University's administration / advocating for myself to be allowed to graduate, now two times). I am looking for work and I think some med may be necessary. I was very surprised after only trying antidepressants (but not for 9 years or so), to actually find that Lamictal did have strong antidepressant effects. It also stabilized my mood, lowered my agitation, anger, and even helped attention/focus issues. I quit it for the fluid retention/other side effects. I am going back and forth on trying something else. My doctor like me, is ADD as well and that's one of the things he specializes in. He is not a bipolar specialist. It was noted to him from a specialist I saw on the cutting edge of bipolar research, that I try Latuda or Lamotrigine. So eventually I did (twice). Should I ask for or what meds may be suitable? -Trileptal? -Tegretol? -Lithium? I want to avoid any weight gain, as I'm getting a surgery to correct a tiny bit of skin laxity (post major weight loss, many years ago - the healthy way). Vanity is not everything, but I can't get that surgery and ruin it due to meds..... Lithium may be more for BPI and highs rather than lows (which I have predominantly). Is trileptal or anything possibly a solution? I hate antidepressants such as Effexor, Zoloft, Prozac. I also won't take antipsychotics..... I lost like 100lb in my life, way before I started meds, and I can't tolerate anything like Seroquel etc. Is there a chance that even though Trileptal and Tegretol are in the same group of meds as Lamictal, that they may have better physiological side effects for me? Anyone have luck with either for Bipolar II? Would they also potentially help my ADHD-like issues? Can I take Wellbutrin? I don't like messing with my ADHD treatment, but maybe that would make dexedrine less strong feeling, but provide total full-day ADHD relief AND bring up my mood. I don't go completely manic on stimulants, at least these stimulants. My worst mania ever was on Effexor. Can I take a low dose of Lithium and ask for a thyroid medication as a way to prevent thyroid damage? I suppose this is like adding a diuretic to Lamictal though... probably not the best idea. I'm fairly healthy physically... most the time. Also, I found my dysphoric not so fun hypomania became more euphoric on Lamictal (brand name, I think was a lot better for me). Is it possible Trileptal or Tegretol work but make me more depressive, then I'd need a third med, antidepressant? I considered gabapentin also before.... but Lamictal was probably the best fit, but I can't take it.
To my understanding, this is a known and documented side effect of carbamazepine—since I started taking it a few days ago, I've noticed everything I hear sounds "transposed" down by about 1 or 2 semitones... (like a middle C or C4 sounds like a B3 or a B♭3). Has anyone else noticed this side effect too? If so, how long did it last—was it temporary, or did it last the whole time you were/are on carbamazepine? Did it continue even after you discontinued it (if you did discontinue it)? This side effect is very musician-unfriendly... lol.
Mixing Lamictal and Tegretol?
troop111 posted a topic in Bipolar Spectrum Disorder - The Pole DanceHi everyone, My pdoc and I are working on lowering my Lamictal. I have been researching Tegretol and am interested in introducing a low dose of it to my Lamictal. Right now I'm at 300mg/day of the Lamictal. He is leaning against mixing ACs, but I've read in these forums of people doing it all the time. What do you all think? Thanks in advance troop
OK. I'm thinking of entering a 30 day residential facility for bipolar and alcoholism. I am currently trying to get out of another mixed episode. My psychiatrist gave me seroquel (btw 50mg knocked me out!) to make me sane for a little while. Once I am stable he wants to get me off lamictal and start Tegretol. Any thoughts on the two meds? Anyway...I want to go to facility to get my bipolar under better control and for my alcohol consumption. SOOOO...in everyone's honest opinion how bad is it to drink every night out of the week, with the exception of taking a random night off only if you had a horrid hangover? It has gotten to the point where I drink at least a bottle of wine a night. On the weekends I could easily polish of two bottles and drink whatever else on top of that. I can quit drinking for 3 days max if I try hard, but typically that's as long as I can go. I don't have DT's or anything. Does this qualify me to go to a dual diagnosis facility? Does anybody have ANY recommendations for a dual diagnosis inpatient facility?? Anywhere is the U.S. is fine. I just feel I really need some help and feel an inpatient facility would be a good option. My mind is kind of in a blur, sorry if none of that made sense. Questions are..... 1) Do I drink too much ? and if so, does it qualify me to go to inpatient rehab (voluntarily) 2) Recommendations for dual diagnosis facilities anywhere in the U.S. 3) Thoughts about Tegretol and the short term use of seroquel. Think that's it! Thank you for reading this. I feel very lost, I feel so sick that I am scared.
Greetings! I'm on tegretol 300xr, and 100mg tablet in the day time (200xr night, 100xr day, 100mg tablet day) This is the lowest I can be on tegretol, so no telling me lower. My problem is tegretol gives me foggyness to the point where I can't do complex mental activites, ie: going to school(can't study), long written things, anything that involes a lot of mental activity. I can speak, and communicate just fine, but complex mental activites, I cannot do, my brain just won't let me. This leaves me with a bleak job outlook... which I do not want. I want to be able to start my own online business, and I won't be able to do it if I can't get rid of this foggyness. I ain't trying to be a freakin delivery driver... I'm too bright for that job. Anywho, anyone know of any vitamins or medication that can help COUNTERACT the TEGRETOLS foggyness effect? And please don't recommend others medications, I've tried them ALL. Unless it's a medication that isn't a normal FDA approved medication for bi polar, and it's an 'off label' med. I need to figure out how to get rid of the foggyness. Any ideas? Please.
Hi everyone! I was curious... I'm on 100 mgs of Lamictal, 40 mgs of Adderall, 100 mgs of Zoloft, and 300 mgs of Tegretol. I feel weird, for lack of better word. It's like I'm "up" too high, if that makes sense. I'm very chatty but also extremely tense and jittery. I can't concentrate worth a crap, and I'm having trouble sleeping. I want very much to sleep though, no grandiose ideas or schemes. I can't afford to get into see my doctor for a few weeks, but I'm wondering if perhaps something needs a tweak? I've put on like 40 pounds since October that I can't shake off, despite eating a better diet. Usually I'm at 170 or so. Now I'm at like 210, and I'm miserable with it. Nothing fits, and I feel huge. Plus, my brain feels so clogged. It's like I know what I want to say but can't get it out, even now. Add to it a bit of constipation, mild nausea, kind of general malaise, and yeah, I'm confused. Does this sound familiar to anyone? Thanks. =)